MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 1013470-080
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.Based on the information received, the investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation, which suggests a product quality issue did not contribute to the reported difficulty.In this case, it is likely that the balloon interacted with the moderately calcified anatomy such that the balloon became damaged and subsequently ruptured during inflation.Based on the results of the complaint investigation, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.The additional device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the left external illiac artery with moderate calcification and no tortuosity.The 6x80 mm armada 18 percutaneous transluminal angioplasty (pta) catheter was inflated once to 6 atmospheres and ruptured.The 6x60 mm armada 35 pta catheter was used instead; however, it also ruptured on the first inflation to 5 atmospheres.A new non-abbott balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.

Brand Name
ARMADA
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20533973
Report Number2024168-2024-12572
Device Sequence Number8284677
Product Code LIT
UDI-Device Identifier08717648208416
UDI-Public(01)08717648208416(17)270531(10)3120741
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K151317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1013470-080
Device Catalogue Number1013470-080
Device Lot Number3120741
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/03/2024
Initial Report FDA Received Date10/25/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexMale
Patient Weight84 KG
Patient EthnicityNon Hispanic
Patient RaceWhite